MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/64MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/64MM; SCREW, FIXATION, BONE
Model Number 214.564
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Lot number is unknown.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a tibial osteotomy procedure on (b)(6) 2018, a piece of the threads at the end of a 4.5mm cannulated screw appeared to have broken off.During the final tightening, after the two screws were implanted through the osteotomy site, it was noticed via x-ray that one of the threads appeared broken off.The screw was removed and replaced with another screw.It is noted that only hand tightening was performed during the procedure with a cannulated 3.5 mm hexagonal screwdriver.The procedure was completed successfully with was no surgical delay reported.Additional x-rays were required.The patient was in stable condition.Concomitant devices: 1.6mm threaded guidewire 150mm (product: 292.72, lot: unknown, quantity: 1), cannulated 3.5mm hexagonal screwdriver (product: 314.20, lot: unknown, quantity: 1).This report is for a 4.5mm cannulated screw partially threaded/64mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the screw was received with the distal thread broken off.The distal portion of the threads was not received.The break is located approximately 64.37mm from the proximal end of the device.The balance of the device shows surface wear consistent with use and which would not impact the functionality.Thus, it was determined that the received condition does agree with the complaint description.The circumstances at the time of the issue and over the implant duration are unknown, therefore, it cannot be definitively determined if external factors (use error, misuse, etc.) impacted the complaint condition.Document/specification review: the relevant drawings were reviewed; during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Dimensional inspection: the outer thread diameter at the fracture was measured and is within the specification of per relevant drawing.The outer diameter of the shaft directly proximal to the threaded portion measured and is within the specification per relevant drawing.The inner diameter of the cannulation at the fracture measured and is within the specification per relevant drawing.Conclusion: the complaint condition is confirmed as the screw is broken as reported.No definitive root cause was able to be determined as the circumstances surrounding the event (operational factors, patient factors, etc.) are unknown.However, no design or manufacturing defect or deficiency was observed during the investigation.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date device received by manufacturer.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CANNULATED SCREW PARTIALLY THREADED/64MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7695831
Report Number2939274-2018-52946
Device Sequence Number19081474
Product Code HWC
UDI-Device Identifier10886982154262
UDI-Public(01)10886982154262
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K963172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.564
Device Catalogue Number214.564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer07/26/2018
08/20/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/07/2018
08/21/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018